Alert archive / Louisiana / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 18, 2015, 6:02 AM CDT for 5 parishes in Louisiana. It was in force for 3 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2015, 6:02 AM CDT (11:02 UTC)
- Expired
- May 18, 2015, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Caldwell Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 6:10 AM CDT | FLASH FLOOD | Ruston, LA | SHERIFF OFFICE REPORTS WIDESPREAD FLOODING ACROSS MANY ROADWAYS IN LINCOLN PARISH. |
| May 18, 6:14 AM CDT | FLASH FLOOD | Ruston, LA | KTVE TV VIEWER VIDEO SHOWS SEVERAL INCHES OF WATER FLOWING ACROSS FRAZIER ROAD. |
| May 18, 6:20 AM CDT | FLASH FLOOD | 8 N Columbia, LA | COREY ON HIGHWAY 165 |
| May 18, 6:20 AM CDT | FLASH FLOOD | 8 N Columbia, LA | FLOODING ON COREY NEAR HIGHWAY 165 |
| May 18, 6:40 AM CDT | FLASH FLOOD | 4 Sw Brownsville-Bawcom, LA | SUNSHINE ESTATES MOBILE HOME PARK FLOODED. |
| May 18, 7:00 AM CDT | HEAVY RAIN 4.21 | 10 Sw West Monroe, LA | COCORAHS STATION 4.3 MILES SOUTH SOUTHEAST OF THE COMMUNITY OF CALHOUN. STILL RAINING. |
| May 18, 7:33 AM CDT | FLASH FLOOD | Ruston, LA | *** 1 FATAL, 2 INJ *** A CHILD PERISHED WHEN A CAR CARRYING AN ADULT AND 2 CHILDREN WAS SWEPT OFF LITTLE RIVER RD IN RUSTON. THE 2 SURVIVORS WERE TAKEN TO THE HOSPITAL FOR UNKNOWN INJURIES. |
| May 18, 7:55 AM CDT | HEAVY RAIN 4.44 | 1 S Bienville, LA | STILL RAINING. |
| May 18, 8:00 AM CDT | FLASH FLOOD | 4 Sw Brownsville-Bawcom, LA | FLOODING AT THE INTERSECTION OF HWY 3033 AND TIDWELL ROAD. WATER FLOW NEAR 10 INCHES DEEP. |
| May 18, 8:00 AM CDT | HEAVY RAIN 5.66 | 2 Nw Ruston, LA | STILL RAINING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 11.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
566
WGUS54 KSHV 181102
FFWSHV
LAC013-021-049-061-073-181400-
/O.NEW.KSHV.FF.W.0027.150518T1102Z-150518T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 AM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
NORTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN BIENVILLE PARISH IN NORTHWESTERN LOUISIANA...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 900 AM CDT
* AT 601 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MONROE...RUSTON...CLAIBORNE...WEST MONROE...GRAMBLING...
JONESBORO...BROWNSVILLE-BAWCOMVILLE...BROWNSVILLE-BAWCOM...
SWARTZ...RICHWOOD...CHOUDRANT...SIMSBORO...CHATHAM...HODGE...NORTH
HODGE...VIENNA...EAST HODGE...LUCKY...BIENVILLE AND QUITMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3251 9191 3249 9194 3240 9200 3228 9203
3227 9199 3221 9199 3219 9201 3220 9197
3216 9197 3220 9310 3267 9283 3264 9242
3258 9241 3258 9226 3259 9223 3262 9220
3260 9193
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 18, 4:04 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 18, 4:04 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 AM CDT MON MAY 18 2015
.DISCUSSION...
THUNDERSTORMS CONTINUE TO DEVELOP OVER DEEP EAST TEXAS INTO
NORTHWEST LOUISIANA THIS MORNING ALONG A STALLED OUTFLOW BOUNDARY.
EXPECT BRIEF GUSTY WIND AND VERY HEAVY RAIN...BUT STORMS SHOULD
REMAIN BELOW SEVERE LIMITS. MAIN PROBLEM WILL BE FLASH FLOODING...
AS RAINFALL RATES EXPECTED TO REACH 2 INCHES AN HOUR DUE TO HIGH
PWS...COMBINED WITH TRAINING OF STORMS OVER THE STALLED BOUNDARY.
HAVE EXTENDED THE FFA THROUGH 00Z...AND ADDED SOME SOUTHERN ZONES
AS THE BOUNDARY SAGS SOUTH BY THE AFTERNOON. WILL ALSO CANCEL SOME
NORTHERN ZONES DUE TO THE SCATTERED NATURE OF EXPECTED CONVECTION
IN THIS AREA TODAY.
TONIGHT...RAINFALL SHOULD TAPER OFF WITH ONLY SCATTERED ACTIVITY
EXPECTED TUESDAY AS SLIGHT RIDGING DEVELOPS OVER THIS REGION. THEN
BY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT...ANOTHER SHORTWAVE
MOVING INTO THE RED RIVER VALLEY WILL BRING ANOTHER ROUND OF SHOWERS
AND TSTMS.
BY LATE WEEK...ANOTHER LOW WILL FOLLOW THE EARLY WEEK SYSTEM...MOVING
INTO CA BY FRIDAY. THIS SYSTEM WILL TRACK NE INTO THE NORTHERN PLAINS
BY EARLY NEXT WEEK. THIS WILL RESULT IN CONTINUED SW FLOW ALOFT
OVER THE REGION AND A PACIFIC MOISTURE FETCH THROUGH THE REMAINDER
OF THE SEVEN DAY FORECAST. TEMPERATURES THROUGHOUT THE PERIOD WILL
REMAIN FAIRLY CONSISTENT...WITH LOWS IN THE 60S TO LOWER 70S AND HIGHS
IN THE 80S. MAIN INFLUENCE ON DAILY TEMPERATURES WILL CONTINUE BE
THE CLOUDS AND RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 69 85 70 / 80 30 30 30
MLU 81 68 85 70 / 80 30 40 30
DEQ 83 66 81 67 / 40 30 30 30
TXK 82 67 82 67 / 70 30 30 30
ELD 79 67 83 68 / 80 30 30 30
TYR 82 69 83 70 / 60 20 30 20
GGG 81 68 84 69 / 70 20 30 20
LFK 82 70 85 71 / 80 20 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ072-073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001>006-010>014-
017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ136>138-149>153-
165>167.
&&
14Hazardous weather outlook, May 18, 4:40 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 440 AM CDT MON MAY 18 2015 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 181700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION- 440 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 181700- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 440 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA AND SPREAD NORTHEAST TODAY. HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MAIN HAZARD WILL BE FLASH FLOODING...WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES POSSIBLE IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING.
In the hours before
Special weather statement, May 18, 5:08 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 AM CDT MON MAY 18 2015
TXZ138-150-151-181100-
RUSK TX-HARRISON TX-PANOLA TX-
508 AM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSK...EASTERN
HARRISON AND NORTHWESTERN PANOLA COUNTIES UNTIL 600 AM CDT...
AT 507 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TATUM...OR 15 MILES NORTHWEST OF CARTHAGE...MOVING NORTHEAST AT 40
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARSHALL...WASKOM...TATUM...BECKVILLE...ELYSIAN FIELDS...KARNACK...
SCOTTSVILLE...JONESVILLE...LEIGH...DARCO AND STEWART.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3270 9419 3251 9404 3238 9405 3217 9459
3229 9468
TIME...MOT...LOC 1007Z 236DEG 33KT 3229 9455
12Local storm report, May 18, 5:48 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 7 NW STONEWALL 32.34N 93.89W
05/18/2015 CADDO LA LAW ENFORCEMENT
SHERIFF OFFICE REPORTS FLOODING ON PORTIONS OF COLQUITT
ROAD IN THE KEITHVILLE COMMUNITY.
&&
EVENT NUMBER SHV1500469
20Local storm report, May 18, 5:53 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 5 N STONEWALL 32.34N 93.83W
05/18/2015 CADDO LA LAW ENFORCEMENT
SHERIFF OFFICE REPORTS A STALLED CAR IN FLOODED ROADWAY
IN FRONT OF KEITHVILLE SCHOOL.
&&
EVENT NUMBER SHV1500470
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:55 PM CDT | Special Weather Statement | SHV | Ouachita | 65 min |
| May 17, 8:13 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle, Ouachita, Union | 3 hr |
| May 18, 3:21 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Webster | 2 hr |
| May 18, 5:42 AM CDT | Flash Flood Warning | SHV | Caddo | 93 min |
| May 18, 6:52 AM CDT | Special Weather Statement | SHV | Natchitoches | 38 min |
| May 18, 7:13 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Natchitoches, Red River, Winn | 3 hr |
| May 18, 8:21 AM CDT | Special Weather Statement | SHV | Natchitoches | 54 min |
| May 18, 8:59 AM CDT | Flash Flood Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita | 2 hr |
| May 18, 9:16 AM CDT | Flash Flood Warning | SHV | De Soto, Grant, LaSalle, Natchitoches, Sabine, Winn | 4 hr |
| May 18, 9:58 AM CDT | Special Weather Statement | SHV | Natchitoches | 47 min |
| May 18, 10:28 AM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Jackson, Natchitoches and 4 more | 4 hr |
| May 18, 10:37 AM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, LaSalle, Winn | 3 hr |
| May 18, 10:57 AM CDT | Areal Flood Advisory | SHV | Bienville, Caldwell, Jackson, Lincoln, Ouachita, Union | 3 hr |
| May 18, 11:15 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River | 47 days |
| May 18, 11:15 AM CDT | River Flood Warning | SHV | Grant, Natchitoches, Red River | 49 days |
| May 18, 11:21 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 12 days |
| May 18, 11:43 AM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 9 days |
| May 18, 1:14 PM CDT | Flash Flood Warning | SHV | De Soto, Grant, LaSalle, Natchitoches, Sabine, Winn | 2 hr |
| May 18, 1:29 PM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, LaSalle, Winn | 3 hr |
| May 18, 1:34 PM CDT | River Flood Warning | SHV | De Soto | 11 days |
| May 18, 3:27 PM CDT | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.